I am a 32-year-old male. Before three months, an old woman coughed in front of me, I breathed it in and within a few hours I got a fever and chills. I went to a general practitioner after three days and her diagnosis was pneumonia. I had a Rocephin intravenous there and also a vitamin intravenous. Also, she prescribed Amoxicillin and Ibuprofen. I have been taking Amoxicillin on time as prescribed, but I stopped taking Ibuprofen after two days because it was causing diarrhea.
I feel that the antibiotics did not have any effects on the infections. My main symptom now is that I frequently cough up greenish phlegm often the size of a quarter dollar coin. I do not have fever or chills, and my tongue is white. How dangerous is my situation? Considering antibiotics did not have any effect on the infections, what kind of infection is this? What should I do? Please advise.
Welcome to icliniq.com.
Your doctor has made a diagnosis of pneumonia and has given you antibiotics. Your fever has subsided which means the antibiotics have worked. But since you are having green phlegm we need to find out if you require further antibiotics.
For that we need a blood count, and if there is a sign of infection we need to find out which organism is causing the infection, and to which antibiotic it responds. For that we need a sputum or phlegm examination which is called sputum culture.
Please get a complete blood count and an x-ray chest done. Also, you can take steam inhalations. The diarrhea was due to Amoxycillin. If your blood count shows infection, then you can get your sputum examined for a gram stain and culture of sputum.
Was this answer helpful?|
Query: Hello doctor,I have been having excess phlegm for the last two weeks. It is sometimes green in color or clear color. Phlegm comes sometimes when I am talking. There is also hoarseness of voice. I smoke cigarettes, although trying to quit. Have not smoked for three weeks. Can this be throat cancer? I... Read Full »
Ask your health query to a doctor online?Ask a Pulmonologist Now